Liver Deterioration: Hi. Perhaps you can... - British Liver Trust

British Liver Trust

24,677 members12,531 posts

Liver Deterioration

JimmyJackson
JimmyJackson

Hi. Perhaps you can help me, if not give me pointer as to who can ?

I have serious liver problem with non alcohol Cirrhosis, which I was told 3 yrs ago was ‘contained’ . A fibre scan at that time showed 22, last month it was 44, so not good.

I am not overweight, no diabetes, blood tests up until now normal ( am awaiting a new test) & have always been above average fit.

I took amyltriptaline 10mg for many years, but currently take 15mg of Mirtazapine for insomnia/depression.

Also take Tamulosin 400mcg for lazy uric muscle (5yrs) & Xarelto 20mg for Atrial Fib (18 months). I also take 2mg magnesium nightly.

Can any of these current drugs cause the recent deterioration in my liver, which is becoming quite serious as my consultant seems at a loss to come up with an answer.

8 Replies

What sort of specialist are you currently seeing? If he/she isn't a hepatologist then I would be requesting referral to see one a.s.a.p. There is a list of the UK's liver units and liver transplant units on the British Liver Trust website. Perhaps your current specialist or even your GP could make a referral to your nearest centre. britishlivertrust.org.uk/li...

It's no good your current consultant not having a clue and all the while you are getting potentially ever more seriously poorly.

Have you ever had a liver biopsy to look at your liver on a cellular level to identify which specific bits are being damaged and how. There are a whole host of reasons why your liver might be damaged.

Push for a referral to an actual liver specialist. In writing if need be, that way a record of your request is in your medical file and is very hard to ignore.

All the best, Katie

Many thanks

I had to stop taking Mirtazapine because it was bad for my liver the same as Duloxetine. I have not noticed any really bad results from not taking them although I am very quick to anger. Duloxetine helped with pain I have really noticed not taking them.

Could I ask what if any pain tabs are you offered?

JimmyJackson
JimmyJackson in reply to Sillymo

Hi Many thanks for your info I take Mirtazapine for depression / Insomnia not pain, it has worked fine for those symptoms. Could I ask how you found out that It caused you liver problems, how long did you take it & did you suffer any withdrawal symptoms when you stopped

Best Wishes

Jimmy

I take Mirtazapine. My doctors at Kings College Hospital are quite happy me taking it.

JimmyJackson
JimmyJackson in reply to Paulwil

Many thanks very helpful

Amitriptyline is a nasty tablet but very necessary if you need to take it I would see your Dr and get them to look at your medication to see if there are any that can be weaned off or swapped for a less harmful one to your liver. It could have been a virus or your ammine system at fault. Take care.

I actually came off Amitriptyline about 5 years ago after taking it for about 15 years, the reason being that I ended up with severe throat / voice box problem caused through it ‘drying me out’. I also am convinced that it is the most likely culprit for my non alcoholic liver cirrhosis.

So anyone on it just beware that it isn’t good to take long term.

You may also like...